MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. NOVASIL LATEX-FREE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. NOVASIL LATEX-FREE EMBOLECTOMY CATHETER
Catalog Number 1801-38
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident with this returned catheter.The balloon of this catheter was observed to be ruptured.During the follow-up with the surgeon, we learnt that the balloon burst when the balloon was exposed to heavily calcified vessels.The catheter was used by the surgeon for embolectomy procedures as well for occluding the vessels.Surgeon confirmed that he was able to remove all of the balloon fragments from the vessel.As stated in our ifu, the novasil silicone single lumen embolectomy catheter is indicated for the removal of arterial emboli and thrombi.The ifu properly addresses the risk associated with the use of these catheters.In common with other catheterization procedures, complications including balloon rupture with fragmentation may occur with the use of these catheters.Our ifu also properly warns users not to expose the balloons to calcified plaque as it may increase risk of balloon rupture.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.There was no injury or any impact on the patient's health as the result of this incident.No corrective action is required.Our risk documents as well as the ifu properly addresses the risk of balloon rupture if exposed to calcified plaque.This is report 2 of 3.Please note that we have also submitted manufacturer's incident report 1220948-2019-00062 and 1220948-219-00064 that were reported by the same surgeon for similar incidents.
 
Event or Problem Description
The surgeon reported that the balloons of the lemaitre novasil single lumen embolectomy catheters burst during embolectomy procedure when the balloons were exposed to highly calcified vessel.This is report 2 of 3 of that series.

Brand Name
NOVASIL LATEX-FREE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8664930
Report Number1220948-2019-00063
Device Sequence Number16711520
Product Code DXE
UDI-Device Identifier00840663100903
UDI-Public00840663100903
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Catalogue Number1801-38
Device Lot NumberNSE1952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1